Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Took pill after unprotected sex. Started bleeding and missed next periods. Am I pregnant?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hello Doc: I would like to put my problem in points for better understanding:
1)My periods are usually on 17th of every month
2)I had unsafe sex 21st of October i.e on 4th day of my periods
3) I took an emergency contraceptive pill (i pill) within 40hrs
4) I had bleeding on 27th October for 5 days just like my normal periods (UNEXPECTED!)
5)Now I haven't had my periods on 17th of Nov (my normal period date) and also on 27th of November (the bleeding after i pill date)
I dont have any symptoms of pregnancy!
When to expect my periods?Am i pregnant? Please reply soon :(:(
Posted Thu, 20 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 33 minutes later
Thanks for the query.

-As you had regular periods previously there is very less chance for ovulation to occur on 4th day of periods. So there is very less possibility for pregnancy.
-As you took the emergency pill in the first half of your cycle, it might have preponed your periods as a side effect. Because of that you might have had bleeding on 27th.
-As you interfered with natural cycle of menstruation, it may take sometime for regularization of hormonal levels and that may be responsible for your delayed periods.
And you may get periods soon, better to wait for one more week.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor